Alert archive / Arkansas / River Flood Warnings in 2016
River Flood Warning 15, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Mar 8, 2016, 10:29 AM CST for Randolph County, Arkansas. It took effect at Mar 10, 2016, 6:57 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 8, 2016, 10:29 AM CST (16:29 UTC)
- In effect from
- Mar 10, 2016, 6:57 PM CST
- Expired
- Mar 9, 2016, 9:34 PM CST
- In force
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Randolph County, AR
The radar
The Memphis radar (KNQA), 152 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River at Pocahontas (POCA4). The gauge peaked at 10.07 ft at Mar 10, 2016, 9:00 PM CST.
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07069000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Mar 8, 6:07 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Mar 8, 6:07 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 607 AM CST TUE MAR 8 2016 .AVIATION... WIDESPREAD PRECIPITATION IS EXPECTED TO DEVELOP OVER THE REGION WITH TIME AS A POWERFUL UPPER LEVEL SYSTEM APPROACHES. VFR TO MVFR CONDITIONS THIS MORNING WILL DROP TO IFR TO LIFR BY THE END OF THE PERIOD WITH BOTH CEILING AND VISIBILITY RESTRICTIONS. SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE PERIOD AND BE GUSTY AT TIMES. && .PREV DISCUSSION... /ISSUED 323 AM CST TUE MAR 8 2016/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT WELL ADVERTISED AND WELL ANTICIPATED HEAVY RAIN EVENT CONTINUES TO UNFOLD PRETTY MUCH AS EXPECTED AND NOT A LOT OF SIGNIFICANT CHANGES WILL BE FORTH COMING THIS MORNING. WHILE THE MODELS CONTINUES TO WAFFLE A LITTLE BIT ON THE EXACT AMOUNTS OF RAIN AND THE PLACEMENT OF THE HEAVIEST AXIS OF PRECIPITATION...ALL SIGNS POINT TO A GOOD OLD FASHIONED SPRING SOAKING AND A BLEND OF MODEL SOLUTIONS WILL BE USED. LATEST MOISTURE CHANNEL IMAGERY THIS MORNING SHOWS THE UPPER TROUGH HAS WORKED ITS WAY INTO THE WESTERN UNITED STATES AND THE UPPER LEVEL LOW HAS INDEED CUT OFF FROM THE PREVAILING UPPER FLOW AND SPINNING OVER NORTHWEST MEXICO. HIGH PRESSURE RIDGE OVER THE SOUTHEAST CONUS EXPECTED TO STRENGTHEN WITH TIME RESULTING IN SLOWING DOWN THE PROGRESSION OF THE UPPER LOW WHICH WILL LIKELY NOT CLEAR THE AREA UNTIL SOMETIME THIS WEEKEND. GULF OF MEXICO IS WIDE OPEN AND COPIOUS AMOUNTS OF MOISTURE WILL BE FEEDING INTO THE AREA. ADDITIONAL MOISTURE IS ALSO STREAMING IN FROM THE TROPICAL PACIFIC AS STRONG SOUTHWEST ALOFT IS NOW ESTABLISHED WITH PWATS IN THE 1.25 TO 1.75 INCH RANGE OR MORE CONTINUING FOR THE FORESEEABLE FUTURE. LIGHT RAIN FALLING IN NORTHWEST ARKANSAS AT THIS TIME AND IS HANDLED WELL BY BOTH THE HRRR AND 4.0KM WRF SOLUTIONS. FOLLOWING THEIR LEAD ..SOME LIGHT SHOWERS CAN NOT BE DISCOUNTED THIS MORNING WITH FIRST SIGNIFICANT SLUG OF PRECIPITATION COMING IN AROUND MID DAY OVER THE WEST AND BY EARLY AFTERNOON IN THE METRO AREA. UPPER LOW EXPECTED TO DRIFT TO THE SOUTHEAST AND ONLY REACH FAR SOUTHWEST TEXAS BY THE END OF THE PERIOD. NUMEROUS UPPER LEVEL IMPULSES...SOME QUITE STRONG...WILL KICK OUT OF THE LOW BRINGING WAVES OF PRECIPITATION TO THE AREA. THE TRICKY PART OF THE FORECAST WILL BE THE TIMING OF THE IMPULSES BUT RAIN WILL BECOME LIKELY BY LATE THIS AFTERNOON AND CONTINUE THROUGH THE REMAINDER OF THE PERIOD. HEAVIEST RAIN DURING THIS PERIOD LOOKS TO BE SOUTHWEST AND TO A LESSER DEGREE THE WESTERN PARTS OF THE STATE. THERE WILL BE BREAKS IN THE PRECIPITATION WHICH WILL HOPEFULLY ALLOW SOME RUN OFF TO OCCUR BUT SEVERAL INCHES OF RAIN COULD FALL IN THIS AREA THROUGH WEDNESDAY NIGHT. FLASH FLOOD WATCH WILL BE EXPANDED TO INCLUDE THE REMAINDER OF THE FORECAST AREA. LONG TERM...THURSDAY THROUGH MONDAY THE EXTENDED FORECAST WILL HAVE PLENTY OF RAIN FROM THURSDAY TO SATURDAY NIGHT...THEN DRYING OUT SUNDAY AND MONDAY. MODELS ARE CONSISTENT SHOWING A CUT OFF UPPER LOW PRESSURE SYSTEM OVER FAR SW TEXAS...WHILE A WEAK STALLED FRONT WILL SET UP OVER AR. A STRONG ATMOSPHERIC SOUTH WIND FLOW WILL BRING HIGH LEVELS OF MOISTURE TO THE REGION. THIS WILL SET UP A SCENARIO OF PERIODS OF RAIN TO AFFECT AR...OVER SEVERAL DAYS...AND THE POTENTIAL FOR HEAVY RAIN. FLASH FLOODING AND SOME RIVER FLOODING WILL BE SEEN. THE FORECAST OF THE HEAVY RAIN AXIS HAS SHIFTED A BIT MORE TO WESTERN AR IN THE LATEST MODEL RUNS...AROUND 6 TO 8 INCHES OF RAIN THROUGH THURSDAY...4 TO 6 INCHES CENTRAL AREAS...WHILE 2 TO 4 INCHES IN EASTERN AR. ON FRIDAY...THE SURFACE LOW PRESSURE IS STILL FORECAST TO BE OVER EASTERN TX...WHILE THE STALL BOUNDARY WAS STILL OVER AR. THIS WILL CONTINUE THE CHANCE OF RAIN FOR AR...BUT WE DO SEE A BIT LESS LIFT INTO AR. OVERALL RAIN CHANCES DO LOWER A BIT...AS WELL AS RAIN AMOUNTS. INTO SATURDAY...THE MODELS ARE A BIT DIFFERENT...WITH THE GFS BEGINNING TO MOVE THE UPPER LOW EAST...WHILE THE EURO HOLDS THE LOW BACK. SOME CHANCES OF RAIN WILL STILL BE SEEN SATURDAY...BUT AMOUNTS WILL BE MUCH LOWER. SATURDAY NIGHT TO SUNDAY...MODELS ARE BACK TOGETHER AND MOVING THE SYSTEM TO THE EAST OF AR AND ENDING ANY RAIN. ON MONDAY...THE GFS HAS A STRONGER UPPER SYSTEM THAN THE EURO...AND SOME LOWER CHANCES OF RAIN WILL BE BACK IN THE FORECAST. TEMPERATURES THROUGH THE PERIOD WILL STAY ABOVE NORMAL VALUES. HIGHS WILL BE IN THE MID TO UPPER 60S...TO 70S. LOWS WILL BE IN THE 50S TO 60S. ONE ISSUE THAT MAY HAVE A NEGATIVE AFFECT ON THE AMOUNT OF RAIN OVER AR WILL BE HOW MUCH CONVECTION EVOLVES OVER THE TEXAS AND LOUISIANA GOLF COASTS INTO SOUTHEAST OKLAHOMA. THERE IS A CHANCE THAT CONVECTION TO THE SOUTHWEST LIMITS SOME OF THE MOISTURE LOCALLY...AND WE END UP WITH A LITTLE LESS RAIN THAN FORECASTED. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 69 60 69 61 / 70 90 90 90 CAMDEN AR 73 64 74 63 / 90 90 90 90 HARRISON AR 67 58 67 57 / 90 90 90 90 HOT SPRINGS AR 71 62 70 61 / 90 90 90 90 LITTLE ROCK AR 73 62 71 62 / 80 90 90 90 MONTICELLO AR 75 63 76 64 / 70 70 70 90 MOUNT IDA AR 69 62 68 60 / 90 90 90 90 MOUNTAIN HOME AR 69 59 69 59 / 80 90 90 90 NEWPORT AR 70 60 70 61 / 50 80 80 90 PINE BLUFF AR 74 62 74 63 / 70 80 80 90 RUSSELLVILLE AR 70 61 69 61 / 90 90 90 90 SEARCY AR 71 61 70 61 / 70 90 90 90 STUTTGART AR 72 62 72 62 / 60 80 80 90 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK- CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON- GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON- JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON- OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT- SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...56
Hazardous weather outlook, Mar 8, 5:00 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST TUE MAR 8 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 500 AM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL START TO APPROACH ARKANSAS...AND DEVELOP RAIN...SHOWERS AND ISOLATED THUNDERSTORMS. MOST OF THE CONVECTION WILL START OVER WESTERN ARKANSAS...THEN GRADUALLY SPREAD EAST TODAY AND TONIGHT. A SLIGHT CHANCE OF STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER FAR WESTERN TO SOUTHWESTERN ARKANSAS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE FLOODING POTENTIAL WILL BE THE GREATEST THREAT. TONIGHT RAIN CHANCES INCREASING WITH THE POTENTIAL FOR HEAVY RAIN...ESPECIALLY OVER WESTERN ARKANSAS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF ARKANSAS STARTING WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN CHANCES WILL INCREASE SIGNIFICANTLY ON WEDNESDAY...AS A MUCH STRONGER SYSTEM WILL APPROACH THE AREA FROM THE SOUTHWEST. THIS SYSTEM WILL REMAIN IN THE VICINITY THROUGH MUCH OF THE WEEKEND. PERIODS OF RAIN AND ISOLATED THUNDERSTORMS...AS WELL AS HEAVY RAIN...ARE EXPECTED. AT TIMES RAIN COULD BECOME VERY HEAVY...AND A FLASH FLOOD WATCH WILL BE IN EFFECT FOR MUCH OF ARKANSAS... WEDNESDAY THROUGH MUCH OF THURSDAY. A SLIGHT CHANCE OF STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER SOUTHERN ARKANSAS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE FLOODING POTENTIAL WILL BE THE GREATEST THREAT. PLENTY OF GULF MOISTURE WILL STREAM INTO THE REGION...AND THE RAIN...SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME WIDESPREAD. THE THREAT OF HEAVY RAIN WILL ALSO INCREASE...AS THE STORM SYSTEM SLOWS DOWN TO OUR WEST AND INTERACTS WITH A STALLED FRONTAL SYSTEM OVER ARKANSAS. HEAVY RAIN WILL BE SEEN...WITH 2 TO 4 INCHES IN EASTERN AREAS...4 TO 6 INCHES OVER CENTRAL LOCATIONS...TO 6 TO 8 INCHES IN WESTERN LOCALS WILL BE POSSIBLE. THESE RAIN AMOUNTS ARE THROUGH FRIDAY. THIS AMOUNT OF RAIN WILL CAUSE FLASH FLOODING AND SOME RIVER FLOODING. THERE REMAINS SOME UNCERTAINTY IN THE EXACT TIMING...THE LOCATION AND AMOUNTS OF RAINFALL. THESE ELEMENTS WILL BE FINE TUNED AND ADJUSTMENTS WILL BE MADE. RESIDENTS SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION. THE CHANCE OF RAIN GRADUALLY LOWERS OVER THE WEEKEND...AND MOVES EAST ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HEAVY RAIN AND ANY FLOODING ARE WELCOME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:17 AM CST | River Flood Advisory | LZK | Yell | 36 hr |
| Mar 8, 10:22 AM CST | River Flood Warning | LZK | Saline | 4 days |
| Mar 8, 10:25 AM CST | River Flood Warning | LZK | Clark, Hot Spring | 4 days |
| Mar 8, 10:29 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 9 days |
| Mar 8, 10:31 AM CST | River Flood Warning | LZK | White, Woodruff | 38 days |
| Mar 8, 2:15 PM CST | Special Weather Statement | LZK | Montgomery | 30 min |
| Mar 8, 2:25 PM CST | River Flood Warning | LZK | Conway, Perry | 3 days |
| Mar 8, 2:27 PM CST | River Flood Warning | LZK | Yell | 4 days |
| Mar 8, 2:30 PM CST | River Flood Warning | LZK | Perry | 5 days |
| Mar 8, 2:32 PM CST | River Flood Advisory | LZK | Faulkner, Perry | 36 hr |
| Mar 8, 2:35 PM CST | River Flood Advisory | LZK | Jefferson, Lincoln | 36 hr |
| Mar 8, 3:25 PM CST | Special Weather Statement | LZK | Yell | 35 min |
| Mar 8, 3:40 PM CST | Special Weather Statement | LZK | Clark, Hot Spring | 35 min |
| Mar 8, 4:31 PM CST | Special Weather Statement | LZK | Conway | 44 min |
| Mar 8, 5:00 PM CST | Special Weather Statement | LZK | Faulkner, Van Buren | 45 min |
| Mar 8, 5:04 PM CST | Special Weather Statement | LZK | Pulaski | 41 min |
| Mar 8, 5:35 PM CST | Special Weather Statement | LZK | Cleburne, Stone | 40 min |
| Mar 8, 5:45 PM CST | Special Weather Statement | LZK | Lonoke | 45 min |
Nearby
River Flood Warnings in Arkansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.